Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Pocatello, ID

April 2, 2001Bingham County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Apr 2, 2001, 12:00 PM MDT for Bingham County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 2, 2001, 12:00 PM MDT (18:00 UTC)
Expired
Apr 2, 2001, 12:30 PM MDT
In force
30 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bingham County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 6.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 021800
SVRPIH
IDC011-021830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1200 PM MDT MON APR 2 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BINGHAM COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF BLACKFOOT

* UNTIL 1230 PM MDT

* AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GIBSON...OR ABOUT 9 MILES SOUTHWEST OF
  BLACKFOOT...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACKFOOT AT 1205 PM MDT
  ROSE AT 1215 PM MDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LARGE HAIL AND VERY STRONG WINDS TO 60 MPH ARE POSSIBLE WITH THIS 
SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A 
SUBSTANTIAL SHELTER AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REUPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4314 11260 4303 11250 4302 11213 4342 11229

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:45 AM MDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 2, 9:45 AM MDT, 2 hours 15 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
945 AM MDT MON APR 02 2001

WILL POST WIND ADVISORY FOR TODAY IN EASTERN MAGIC AND UPPER SNAKE
RIVER VALLEY.

H7 LOW OVER EASTERN WASHINGTON AND IDAHO PAN HANDLE THIS MORNING WITH
TROUGH AXIS EXTENDING TO SOUTHWEST IDAHO.  TROUGH PROGRESSES INTO
WESTERN MONTANA THIS AFTERNOON.  LOOKS LIKE AXIS OF TROUGH WILL
PERSIST OVER ISLAND PARK AREA FOR SEVERAL HOURS.  SPOTTER REPORTS THIS
MORNING  INDICATE 3 INCHES WET SNOW FELL...ONE TENTH LIQUID
EQUIVALENT...AND MODELS INDICATE ANOTHER 1 TO 2 TENTHS LIQUID
EQUIVALENT POSSIBLE THIS AFTERNOON AND EVENING.  WILL LET CURRENT
HEAVY SNOW WARNING ZONE 19 CONTINUE.  ISOLATED THUNDERSTORMS LOOK GOOD
TODAY WITH WEEK CAPE AND SHEAR. A FEW CELLS WITH LIGHTNING STRIKES
ALREAY DETECTED IN LINCOLN COUNTY. H3 100KT JET PROGGED TO CROSS
NORTHERN NEVADA AND UTAH TODAY WITH LEFT EXIT REGION OVER SOUTHEAST
IDAHO. SNOW LEVELS ALREADY DROPPING IN SUN VALLEY AND IDAHO FALLS.
MORNING SOUNDINGS INDICATED ABOUT 5500 FT. WILL MAKE SOME UPDATES TO
FORECASTS FOR THIS. SURVICK

BYI 50/29/46 433

.KSFX WSR-88D...OPERATIONAL...VCP 21.

.PIH...HEAVY SNOW WARNING AND WIND ADVISORY HAS BEEN ISSUED FOR
PORTIONS OF SOUTHEAST IDAHO.  PLEASE REFER TO BOIWSWPIH AND BOINPWPIH
FOR THE LATEST INFORMATION.

PIH WE 051/029 046/029 053 09734

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.